MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 125, LEFT, 11.5 MM, 32 CM; CEPHALOMEDULLARY FEMORAL NAIL - LONG 11.5MM X 32CM 125 CCD LEFT TI-6AL-4V

ZIMMER GMBH CMN FEMORAL NAIL, CCD 125, LEFT, 11.5 MM, 32 CM; CEPHALOMEDULLARY FEMORAL NAIL - LONG 11.5MM X 32CM 125 CCD LEFT TI-6AL-4V
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: znn, cmn lag screw, 10.5 mm, 100 mm, including set screw; catalog no#: 47-2485-100-10 ; lot#: 2933338.Cephalomedullary nail cap 0 mm height; catalog no#: 47-2487-002-00 ; lot#: 63978830.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head; catalog no#: 47-2484-032-50 ; lot#: 63948163.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head; catalog no#: 47-2484-035-50; lot#: 63979466.Therapy date: (b)(6) 2018.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the explanted devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision surgery due to cmn femoral nail fracture.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: nail breakage.Event description: the initial surgery was performed with cm long nail on (b)(6) 2018.The revision surgery was performed with bha and gtr on (b)(6) 2018.Surgeon alleged that this event was because the patient could not comply with the load limit.Nail was fractured so revision surgery was performed.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: - all involved devices are intended for treatment.- the compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: the initial surgery was performed with cm long nail on (b)(6) 2018.The revision surgery was performed with bha and gtr on (b)(6) 2018.Surgeon alleged that this event was because the patient could not comply with the load limit.Nail was fractured so revision surgery was performed.The device manufacturing quality records indicate that the znn nail met all requirements to perform as intended.No product was returned to zimmer biomet for in-depth analysis.Therefore, the condition of the components is unknown.Neither x-rays, operative notes, office visit notes, nor photos of the explanted znn nail were received.Patient factors that may affect the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information and the results of the investigation, the complaint could not be confirmed as the alleged failure could not be identified or reproduced.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350 - 2019 - 00020.

Brand Name
CMN FEMORAL NAIL, CCD 125, LEFT, 11.5 MM, 32 CM
Common Device Name
CEPHALOMEDULLARY FEMORAL NAIL - LONG 11.5MM X 32CM 125 CCD LEFT TI-6AL-4V
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8238955
Report Number0009613350-2019-00020
Device Sequence Number19228218
Product Code HSB
UDI-Device Identifier00889024299290
UDI-Public00889024299290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2493-321-11
Device Lot Number2928617
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;